MAUDE Adverse Event Report: BIOMET 3I DO NOT USE-NANOTITE TM CERTAIN PREVAIL IMPLANT 4/5/4 X 13MM; DENTAL IMPLANT

BIOMET 3I DO NOT USE-NANOTITE TM CERTAIN PREVAIL IMPLANT 4/5/4 X 13MM; DENTAL IMPLANT
Model Number NIIOS4513
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported the implant in tooth location 19 fractured in the neck and was removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number( b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.D4: unique identifier (udi) number changed to unknown.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H4: device manufacturer date.H6: adverse event problem h10: additional narrative one nanotite tm certain® prevail® implant 4/5/4 x 13mm (niios4513), removal tool and crown were returned for investigation.Visual evaluation of the as returned product identified that the implant was fractured at the neck and the removal tool was still engaged with it.Additionally, there was bone residue around the external threads which were severely damaged.There were no allegations against the removal tool and the crown.Therefore, the investigation was performed only on the implant and the associated event.The device history record (dhr) was not available electronically for the subject lot number (742291) thus could not be further reviewed at the time of the investigation.A notification to manufacturing has been sent and requested to pull the dhr for review.The pce will be reopened and updated if there is any indication of nonconformance, or any possible manufacturing issue related to the reported event.Complaint history review was completed for the subject lot number (742291) and no similar complaints/events were identified.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.Additionally, an unreported malfunction was identified as the implant could not disengage from the removal tool.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
DO NOT USE-NANOTITE TM CERTAIN PREVAIL IMPLANT 4/5/4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10948622
Report Number0001038806-2020-01976
Device Sequence Number16303964
Product Code DZE
UDI-Device Identifier00844868010791
UDI-Public(01)00844868010791(17)121017(10)742291(241)NIIOS4513
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K051461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2012
Device Model NumberNIIOS4513
Device Catalogue NumberNIIOS4513
Device Lot Number742291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer03/15/2021
03/31/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/23/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR